Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 1463  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Articlesmenu-bullet Search Instructions Online Submission Subscribe Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2816    
    Printed113    
    Emailed0    
    PDF Downloaded42    
    Comments [Add]    

Recommend this journal


 

 ADR REPORT
Year : 2023  |  Volume : 69  |  Issue : 1  |  Page : 46-49

Cefoperazone/sulbactam-induced hemolytic anemia


1 Department of Pharmacy, Beijing Chao-Yang Hospital, Capital Medical University, Beijing, China
2 Department of Hepatobiliary and Pancreaticosplenic Surgery, Beijing Chao-Yang Hospital, Capital Medical University, Beijing, China

Correspondence Address:
Dr. H G Wang
Department of Pharmacy, Beijing Chao-Yang Hospital, Capital Medical University, Beijing
China
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jpgm.JPGM_1335_20

Rights and Permissions

Drug-induced hemolytic anemia (DIHA) is a rare complication of drug therapy and usually underdiagnosed. Cefoperazone/sulbactam is a compound prepared from the third generation of cephalosporin and β-lactamase inhibitor. There are limited data of DIHA induced from cefoperazone/sulbactam. A 93-year-old female patient, who had an operation on the biliary tract 3 months ago, was admitted to our hospital with an abdominal infection. After cefoperazone/sulbactam was given as anti-infection treatment, the patient developed hemolytic anemia on the third day. Cefoperazone/sulbactam was discontinued and replaced with meropenem. Subsequently the level of red blood cells, hemoglobin, and hematocrit returned to normal. Clinicians should pay attention to monitoring the possible adverse reactions during the use of cefoperazone/sulbactam and should be aware of the occurrence of DIHA, so as to give timely treatment.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow